MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Catalog Number 286750035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the handle is broken intraoperatively.Broken in several pieces during use/placement of pedicle screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: d1.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper prime t-handle was broken in two pieces and the handle core has general corrosion on the surface.A dimensional inspection for the viper prime t-handle was not performed due to post manufacturing damage.The observed broken condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.Corrosion: the potential cause is being attributed to cleaning/sterilization methods.As per se_023827 rev ap, during cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the viper prime t-handle would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime t-handle, was conducted identifying that lot number mf4545204 released in one batch.Batch 1: lot qty of (b)(4) units were released on jun 2, 2023 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review : the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24530013
Report Number1526439-2026-00237
Device Sequence Number9071198
Product Code OLO
UDI-Device Identifier10705034507620
UDI-Public(01)10705034507620(10)MF4545204
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750035
Device Lot NumberMF4545204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown